U.S. doctors online nowAsk doctors free
Memphis, TN
A 52-year-old female asked:

My doctor put me on lexapro (escitalopram) and the muscle relaxer zanaflex. my question is it safe to take together without causing serotonin syndrome?

1 doctor answer3 doctors weighed in
Dr. Patrick Tapia
Psychiatry 13 years experience
Possibly with EKG: The medication Zanaflex works by working at norepinephrine receptors and Lexapro (escitalopram) works primarily through interacting with serotonin receptors. The precipitation of serotonin syndrome in the context of their concomitant administration would not be predicted by anyone. However, Lexapro (escitalopram) and Zanaflex together can change your heart rhythm and so you may talk to a doctor about the role for an ekg.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 25, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.